MAUDE Adverse Event Report: MAKO SURGICAL CORP. BENT HOHMANN RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BENT HOHMANN RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210191
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The retractor has a sharp burr on it.It most likely got nicked by the saw.Case type: tka.
 
Additional Manufacturer Narrative
Update section reported event: -customer reported that the retractor has a sharp burr on it.Device evaluation and results: -device evaluation was performed and the bent hohmann retractor event was confirmed.Device history review: -a review of the device history records indicate 199 devices were manufactured and accepted into final stock on 01/23/18 with no discrepancies.Complaint history review: -based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding the bent hohmann retractor.There have been one other event for the referenced lot number.Pr # (b)(4) - was found to be from the same lot as the part in this complaint.The part from the pr above displayed the same failure.Conclusions: -the bent hohmann retractor was inspected, revealing multiple spots where it was hit by a cutting tool.Material from the surface of the retractor appears to have been removed as a result of contact with the cutting tool.Corrective action/preventive action: -as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.
 
Event or Problem Description

Brand Name
BENT HOHMANN RETRACTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8288834
Report Number3005985723-2019-00079
Device Sequence Number2463324
Product Code OLO
UDI-Device Identifier00848486031909
UDI-Public00848486031909
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210191
Device Lot Number37833
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;